MAUDE Adverse Event Report: COOK ENDOSCOPY FUSION OMNI-TOME PRE-LOADED SPHINCTEROTOME; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

COOK ENDOSCOPY FUSION OMNI-TOME PRE-LOADED SPHINCTEROTOME; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Catalog Number FS-OMNI-35
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/21/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: our laboratory evaluation of the product said to be involved confirmed the report.The breakthrough channel has been utilized from the zip port to approximately 114 cm proximal to the zip port.The outer edges of the channel are rippled.A functional test was conducted to test the remainder of the zip channel.During our laboratory analysis, the sphincterotome was prepped and was advanced through a duodenoscope that is placed in a simulated biliary position.The duodenoscope has an accessory channel that is 4.2 mm in diameter (model number olympus tjf-160vr).The remaining portion of the breakthrough channel was utilized the full length of the channel during the functional evaluation.Resistance was encountered during this portion of the functional evaluation therefore confirming difficulty with zip exchange.After the exchange, the outer edges of the channel were noted to be rippled and torn.A visual examination of the wire guide showed a kink approximately 50.5 cm from the distal end.A 25 ml terumo syringe was included in the return.The syringe was attached to the contrast port with liquid still present in it.No portion of the sphincterotome device is missing.A discrepancy or anomaly that could have contributed to the reported event was not observed during our laboratory analysis of the returned product.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a corrective action has been initiated to reduce occurrences of stripping difficulty for omni sphincterotomes.The product said to be involved is included in the scope of the corrective actions.Prior to distribution, all fusion omni-tome pre-loaded sphincterotomes are subjected to a visual inspection and functional test to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective actions: a corrective action has been initiated in an effort to reduce occurrences of this nature.This product was manufactured prior to implementation of this corrective action.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography (ercp), the physician used a cook fusion omni-tome pre-loaded sphincterotome.The catheter jammed in the accessory channel while attempting to do an exchange and failed to strip.The wire guide came out with the catheter and ductal access lost [lost wire guide access].

Brand Name
FUSION OMNI-TOME PRE-LOADED SPHINCTEROTOME
Common Device Name
KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key6568985
Report Number1037905-2017-00271
Device Sequence Number13481610
Product Code KNS
UDI-Device Identifier00827002319110
UDI-Public(01)00827002319110(17)191013(10)W3780925
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K052051
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberFS-OMNI-35
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date04/21/2017
Device Age6 MO
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2017
Initial Report FDA Received Date05/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENDOSCOPE (UNKNOWN MAKE OR MODEL)